MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572240
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Positioning Problem (3009)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).According to the complainant, the stent remains implanted but the delivery system will be returned.However, the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 an epic biliary endoscopic stent was to be implanted to treat a 3cm malignant recurrent pancreatic head mass in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was altered due to whipple surgery and was not dilated prior to stent placement.According to the complainant, during the procedure, the epic biliary stent was unable to advance into the patient's anatomy due to the guidewire moving.The epic biliary stent was removed and the physician requested a wallflex 8mm x 60mm uncovered biliary stent and attempted to advance into the duct; however, the stent was unable to advance all the way into the duct.Consequently, the stent was removed along with the guidewire.A new hydrajag guidewire was placed and the epic biliary endoscopic stent was re-inserted.This time the stent was able to advance into the duct; however, the stent was deployed slightly proximal to the target region.Reportedly, the delivery system was difficult to remove and after several attempts, the whole scope and delivery catheter were removed from the patient.Reportedly, the stent remains implanted and a second epic biliary stent was implanted percutaneously to complete the procedure.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2020 an epic biliary endoscopic stent was to be implanted to treat a 3cm malignant recurrent pancreatic head mass in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6), 2020.Reportedly, the patient's anatomy was altered due to whipple surgery and was not dilated prior to stent placement.According to the complainant, during the procedure, the epic biliary stent was unable to advance into the patient's anatomy due to the guidewire moving.The epic biliary stent was removed and the physician requested a wallflex 8mm x 60mm uncovered biliary stent and attempted to advance into the duct; however, the stent was unable to advance all the way into the duct.Consequently, the stent was removed along with the guidewire.A new hydrajag guidewire was placed and the epic biliary endoscopic stent was re-inserted.This time the stent was able to advance into the duct; however, the stent was deployed sligthly proximal to the target region.Reportedly, the delivery system was difficult to remove and after several attempts, the whole scope and delivery catheter were removed from the patient.Reportedly, the stent remains implanted and a second epic biliary stent was implanted percutaneously to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a1502 captures the reportable event of stent positioning issue.Medical device problem code a150207 captures the reportable event of delivery system difficult to remove.Block h10: an epic biliary delivery system was received for analysis; the stent was not returned.Visual examination of the returned device found that the sheath was separated at 28cm from the nosecone.The inner liner was separated from the device and was stretched, measuring approximately 45.3 cm long.The tip, distal section of the sheath, and distal section of the inner liner were detached and not returned.Also, multiple kinks were noted along the sheath.No other issues with the delivery system were noted.The investigation found damage that may have contributed to the reported events due to procedural factors.The kinks are most likely from when the device was advanced along the wire and the device was met with some resistance.Stretching of the liner suggests that the device was pulled; it may be that when the device was pulled this contributed to the separation on the sheath and the inner liner.Most likely, the interaction with another device contributed to the resistance which led to the creation of the observational damage to the delivery system.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11005948
Report Number3005099803-2020-06155
Device Sequence Number3813303
Product Code FGE
UDI-Device Identifier08714729896869
UDI-Public08714729896869
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2022
Device Model NumberM00572240
Device Catalogue Number7224
Device Lot Number0026041575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight83